MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT TRIAL BODY SZ 16 +; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. REDAPT TRIAL BODY SZ 16 +; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 71354632
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the 16+ trial assembly comes apart.It is unsure if the damage took place in the case or if it was an existing problem upon receipt.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The device is fractured, and the fractured piece was returned, rendering the device inoperable.The device shows signs of extensive use.A complaint history review did not find related failures.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REDAPT TRIAL BODY SZ 16 +
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11683581
Report Number1020279-2021-03133
Device Sequence Number14177855
Product Code LZO
UDI-Device Identifier00885556578612
UDI-Public00885556578612
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K151902
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71354632
Device Catalogue Number71354632
Device Lot Number15MPG0020
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date04/18/2021
Supplement Report FDA Received Date05/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1